Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated Liver Enzymes
Mar 28, 2004

Dear Doc

I have been "virally enhanced" since 1998 and have been on a DDI/HU combination therapy since then. My Viral Load figures have always come back undetectable though at the last count they were at 395. My CD 4 is usually at 1300 or there abouts ever since. Iam 35 yeras old weigh 100kgs, African male. I am now facing a new challenge because my liver function tests are showing up badly: SGOT 50 (range 10-42), SGPT 70 (10 to 40), Total protein 84 (range 65-81)and a A/G ratio of 0.95 (range 1.00 -2.10, Uric Acid 577 (range 155-428. I have been feeling stiffness in my neck and shoulder and generaly not well for over 18 weeks. My question is what should I do in this case, stop the HIV theray for some time to rest my liver and hopefully start on somethig more potent or try and take the Allopurinol medication my doctor has suggested. I am in a dilema because we don not have experts in the area of HIV management in Zimbabwe and have to depened on working through things with my doctor

Thanks

Response from Dr. Holodniy

If this is the first time in 5 years your liver tests have been mildly elevated, it is hard for me to believe it is the HIV meds. Although always possible, it would be important to determine if there are other causes for this small elevation, and why your uric acid level is not increased.



Previous
Too late for early treatment?
Next
elevated alt and ast

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement